Alert archive / New Jersey / Small Craft Advisories in 2009

Small Craft Advisory 22, NWS Philadelphia/Mount Holly

February 17, 2009

NWS Philadelphia/Mount Holly issued this small craft advisory at Feb 17, 2009, 3:35 PM EST. It took effect at Feb 18, 2009, 12:00 PM EST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2009, 3:35 PM EST (20:35 UTC)
In effect from
Feb 18, 2009, 12:00 PM EST
Expired
Feb 19, 2009, 3:43 PM EST
In force
28 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

362 
WHUS71 KPHI 172035
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 PM EST TUE FEB 17 2009

...SMALL CRAFT ADVISORY FOR WEDNESDAY...GALE WATCH FOR THURSDAY...

.LOW PRESSURE WILL MOVE INTO THE REGION ON WEDNESDAY PRECEDED BY
STRONG SOUTHWEST WINDS. THE LOW WILL MOVE NORTHEAST WHILE DRAGGING
A COLD FRONT THROUGH ON THURSDAY. STRONG WEST TO NORTHWEST WINDS
WILL SETTLE ACROSS THE COASTAL WATERS WITH POSSIBLE GALE FORCES
WINDS LATE THURSDAY INTO FRIDAY. 

ANZ430-431-450>455-180445-
/O.NEW.KPHI.SC.Y.0022.090218T2100Z-090219T2100Z/
/O.NEW.KPHI.GL.A.0001.090219T2100Z-090220T1900Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
335 PM EST TUE FEB 17 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM EST
THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM
EST THURSDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH
IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. 

LOW PRESSURE WILL MOVE INTO THE REGION ON WEDNESDAY PRECEDED BY
STRONG SOUTHWEST WINDS. THE LOW WILL MOVE NORTHEAST WHILE DRAGGING
A COLD FRONT THROUGH ON THURSDAY. STRONG WEST TO NORTHWEST WINDS
WILL SETTLE ACROSS THE COASTAL WATERS WITH POSSIBLE GALE FORCES
WINDS LATE THURSDAY INTO FRIDAY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

EBERWINE
7 follow-up statements
594 
WHUS71 KPHI 180225
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
925 PM EST TUE FEB 17 2009

...SMALL CRAFT ADVISORY FOR WEDNESDAY...GALE WATCH FOR THURSDAY...

.LOW PRESSURE WILL MOVE INTO THE REGION ON WEDNESDAY PRECEDED BY
STRONG SOUTHWEST WINDS. THE LOW WILL MOVE NORTHEAST WHILE
DRAGGING A COLD FRONT ACROSS THE WATERS ON THURSDAY. STRONG WEST
TO NORTHWEST WINDS WILL CROSS THE COASTAL WATERS BEHIND THE FRONT
WITH POSSIBLE GALE FORCE WINDS LATE THURSDAY INTO FRIDAY.

ANZ430-431-450>455-181030-
/O.CON.KPHI.SC.Y.0022.090218T2100Z-090219T2100Z/
/O.CON.KPHI.GL.A.0001.090219T2100Z-090220T1900Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
925 PM EST TUE FEB 17 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO
4 PM EST THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IS CONTINUING A SMALL CRAFT ADVISORY
FROM 4 PM WEDNESDAY TO 4 PM EST THURSDAY. A GALE WATCH REMAINS IN
EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON.

LOW PRESSURE WILL MOVE INTO THE REGION ON WEDNESDAY PRECEDED BY
STRONG SOUTHWEST WINDS. THE LOW WILL MOVE NORTHEAST WHILE
DRAGGING A COLD FRONT ACROSS THE WATERS ON THURSDAY. STRONG WEST
TO NORTHWEST WINDS WILL CROSS THE COASTAL WATERS BEHIND THE FRONT
WITH POSSIBLE GALE FORCE WINDS LATE THURSDAY INTO FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

RPW
574 
WHUS71 KPHI 180729
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
229 AM EST WED FEB 18 2009

...SMALL CRAFT ADVISORY THIS AFTERNOON AND TONIGHT THEN A GALE
WATCH FOR THURSDAY INTO FRIDAY...

ANZ430-431-450>455-181730-
/O.EXT.KPHI.SC.Y.0022.090218T1700Z-090219T2100Z/
/O.CON.KPHI.GL.A.0001.090219T2100Z-090220T1900Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
229 AM EST WED FEB 18 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 4 PM EST
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 4 PM
EST THURSDAY. A GALE WATCH REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH FRIDAY AFTERNOON. 

LOW PRESSURE WILL MOVE INTO THE REGION TODAY PRECEDED SOUTH WINDS
OF UP TO 30 KT. THE LOW WILL MOVE NORTHEAST WHILE DRAGGING A COLD
FRONT ACROSS THE WATERS ON THURSDAY. STRONG WEST TO NORTHWEST
WINDS WILL CROSS THE COASTAL WATERS BEHIND THE FRONT WITH POSSIBLE
GALE FORCE WINDS LATE THURSDAY INTO FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
272 
WHUS71 KPHI 181525
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1025 AM EST WED FEB 18 2009

...SMALL CRAFT ADVISORY THIS AFTERNOON AND TONIGHT THEN A GALE
WATCH FOR THURSDAY INTO FRIDAY...

ANZ430-431-450>455-182330-
/O.CON.KPHI.SC.Y.0022.090218T1700Z-090219T2100Z/
/O.CON.KPHI.GL.A.0001.090219T2100Z-090220T1900Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1025 AM EST WED FEB 18 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THURSDAY.
A GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY AFTERNOON. 

LOW PRESSURE WILL MOVE TOWARD THE SAINT LAWRENCE VALLEY TODAY.
IT WILL BE PRECEDED BY SOUTH WINDS OF UP TO 30 KT. THE LOW WILL
MOVE NORTHEAST WHILE DRAGGING A COLD FRONT ACROSS THE WATERS ON
THURSDAY. STRONG WEST TO NORTHWEST WINDS WILL CROSS THE COASTAL
WATERS BEHIND THE FRONT WITH POSSIBLE GALE FORCE WINDS LATE
THURSDAY INTO FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


TFG
484 
WHUS71 KPHI 182009
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
309 PM EST WED FEB 18 2009

...SMALL CRAFT ADVISORY THROUGH THURSDAY DAY THEN A GALE WARNING FOR
THURSDAY NIGHT INTO FRIDAY...

ANZ430-431-450>455-191000-
/O.EXT.KPHI.SC.Y.0022.000000T0000Z-090219T2300Z/
/O.UPG.KPHI.GL.A.0001.090219T2100Z-090220T1900Z/
/O.NEW.KPHI.GL.W.0006.090219T2300Z-090220T2200Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
309 PM EST WED FEB 18 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THURSDAY...
...GALE WARNING IN EFFECT FROM 6 PM THURSDAY TO 5 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM THURSDAY TO 5 PM EST
FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

AN INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE THROUGH THE SAINT
LAWRENCE VALLEY TONIGHT. IT WILL BE PRECEDED BY SOUTH WINDS OF UP
TO 30 KT. THE LOW WILL DRAG A COLD FRONT ACROSS THE WATERS EARLY 
ON THURSDAY.

STRONG WEST WINDS WILL DEVELOP ACROSS THE COASTAL WATERS ON
THURSDAY AND CONTINUE TO INCREASE AS THE LOW DEEPENS THURSDAY 
NIGHT AND FRIDAY. GALE FORCE WINDS ARE LIKELY THURSDAY NIGHT INTO
FRIDAY ACROSS THE AREA WATERS. WINDS SHOULD START DIMINISHING
FRIDAY NIGHT AS THE LOW MOVES FAR ENOUGH AWAY FROM THE REGION AND
A HIGH PRESSURE SYSTEM BUILDS CLOSER TO THE SOUTHERN MID ATLANTIC
STATES.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GIGI
409 
WHUS71 KPHI 190200
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
900 PM EST WED FEB 18 2009

ANZ430-431-450>455-191100-
/O.CON.KPHI.SC.Y.0022.000000T0000Z-090219T2300Z/
/O.CON.KPHI.GL.W.0006.090219T2300Z-090220T2200Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
900 PM EST WED FEB 18 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THURSDAY TO 5 PM EST
FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 600 PM ON THURSDAY UNTIL
500 PM ON FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
600 PM ON THURSDAY.

AN INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE INTO THE SAINT
LAWRENCE VALLEY OVERNIGHT. IT WILL DRAG A COLD FRONT ACROSS THE
WATERS EARLY ON THURSDAY.

STRONG WEST WINDS WILL DEVELOP ACROSS THE COASTAL WATERS ON
THURSDAY AND CONTINUE TO INCREASE AS THE LOW DEEPENS THURSDAY
NIGHT AND FRIDAY. GALE FORCE WINDS ARE LIKELY THURSDAY NIGHT INTO
FRIDAY ACROSS THE AREA WATERS. WINDS SHOULD START DIMINISHING
FRIDAY NIGHT AS THE LOW MOVES FAR ENOUGH AWAY FROM THE REGION AND
A HIGH PRESSURE SYSTEM BUILDS CLOSER TO THE SOUTHERN MID ATLANTIC
STATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
111 
WHUS71 KPHI 190711
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
211 AM EST THU FEB 19 2009

ANZ430-431-450>455-192100-
/O.CON.KPHI.SC.Y.0022.000000T0000Z-090219T2300Z/
/O.EXT.KPHI.GL.W.0006.090219T2300Z-090221T0500Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
211 AM EST THU FEB 19 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
EST FRIDAY NIGHT...

THE GALE WARNING IS NOW IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT EST FRIDAY NIGHT. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

STRONG WEST WINDS WILL DEVELOP ACROSS THE COASTAL WATERS TODAY AND
THEN CONTINUE TO INCREASE TONIGHT AND FRIDAY AS COLDER AIR MOVES
IN FROM THE WEST AND THE WIND GRADIENT TIGHTENS. 

WINDS SHOULD START DIMINISHING LATE FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

RNS
812 
WHUS71 KPHI 192043
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
343 PM EST THU FEB 19 2009

ANZ430-431-450>455-201000-
/O.UPG.KPHI.SC.Y.0022.000000T0000Z-090219T2300Z/
/O.EXT.KPHI.GL.W.0006.090219T2043Z-090221T0500Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
343 PM EST THU FEB 19 2009

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EST FRIDAY NIGHT...

THE GALE WARNING IS NOW IN EFFECT UNTIL MIDNIGHT EST FRIDAY
NIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

THE COMBINATION OF LOW PRESSURE MOVING NORTHEAST ALONG THE NEW
ENGLAND COAST AND HIGH PRESSURE PUSHING IN FROM THE WEST WILL
PRODUCE A TIGHT PRESSURE GRADIENT AND BRING GALE FORCE WIND GUSTS
TO OUR AREA TONIGHT THROUGH FRIDAY AND POSSIBLY INTO FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

RPW

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Feb 17, 6:11 AM EST, 9 hours 24 minutes earlier.

Area forecast discussion, Feb 17, 6:11 AM EST, 9 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
611 AM EST TUE FEB 17 2009

.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE REGION TODAY AND OFFSHORE
TONIGHT. LOW PRESSURE WILL MOVE ACROSS THE GREAT LAKES REGION
WEDNESDAY AND WEDNESDAY NIGHT, INITIALLY BRINGING MILDER AIR TO
THE AREA WEDNESDAY, THEN BRINGING A COLD FRONT THROUGH FROM THE
WEST LATE WEDNESDAY NIGHT. THE LOW TO THE NORTH WILL INTENSIFY AS
IT MOVES SLOWLY AWAY FROM THE AREA THURSDAY, HIGH PRESSURE SHOULD
MOVE BY TO THE SOUTH FRIDAY. ANOTHER FRONTAL SYSTEM AND ITS
ASSOCIATED LOW SHOULD CROSS THE REGION SATURDAY AND EARLY SUNDAY.
HIGH PRESSURE WILL THEN FOLLOW FOR MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
HIGH PRESSURE WILL DOMINATE TODAY WITH LOTS OF SUNSHINE AND
SEASONABLE TEMPERATURES. MODEL SOUNDINGS DONT SUPPORT MUCH IN THE
WAY OF CLOUD COVER TODAY. THE MAV TEMPS LOOK REASONABLE.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
ON THE BACKSIDE OF THE HIGH, A RETURN FLOW WILL INITIALLY BRING IN
CLOUDS TONIGHT. THEN WARM ADVECTION IS EXPECTED WEDNESDAY AND
EARLY WEDNESDAY NIGHT WITH THE CYCLONIC FLOW AROUND LOW PRESSURE
MOVING BY TO THE NORTH. EVENTUALLY, A COLD FRONT TRAILING FROM THE
LOW WILL MOVE THROUGH THE REGION LATE WEDNESDAY NIGHT.

MODELS GENERALLY AGREE THAT PCPN SHOULD BE SPREADING ACROSS THE
AREA WEDNESDAY MORNING AND BE IN PLACE WEDNESDAY AFTN AND EARLY
WEDNESDAY NIGHT. ONCE THE COLD FRONT MOVES THROUGH, ENOUGH DRYING
IS ANTICIPATED FOR THE PCPN TO BECOME SHOWERS.

NOW THE BIG QUESTION, HOW MUCH COLD AIR WILL BE IN PLACE WHEN THE
PCPN IS OVER THE AREA. THERE DOES NOT APPEAR TO BE ANY BLOCKING
HIGH TO THE NE TO HOLD COLD AIR IN PLACE, SO JUST ABOUT ALL AREAS
SHOULD SEE A CHANGE TO PLAIN RAIN. MODEL SOUNDINGS AND
DIFFERENTIAL THICKNESS FCST ALSO SUPPORT THE IDEA OF THE CHANGE
TO PLAIN RAIN. FROM PHL SOUTH AND EAST, RAIN COULD BEGIN AS A
PERIOD OF WET SNOW, BUT NO ACCUMULATION IS ANTICIPATED. TO THE
NORTH AND WEST, THE COULD AIR SHOULD TEMPORARILY HOLD, SO THAT UP
TO AN INCH COULD FALL IN THE NORTHERN AND WESTERN SUBURBS OF PHL
BEFORE CHANGING TO RAIN BY EVENING. THE SNOW MIGHT LAST INTO THE
EARLY EVENING AT THE HIGHER ELEVATIONS FROM N OF RDG TO ABE TO
MMU, BUT THE SNOW SHOULD NOT LAST LONG ENOUGH TO GIVE MORE THAN AN
INCH OR TWO OF ACCUMULATION. IN THE POCONOS AND NW NJ, 1 TO 3
INCHES ARE FORECAST BEFORE THE CHANGE TO RAIN WITH THE HIGHEST
AMOUNTS AGAIN OVER THE HIGHER ELEVATIONS.

SINCE WE ARE TO THE S/E OF THE SFC LOW AND THERE ARENT ANY
INDICATIONS OF SECONDARY DEVELOPMENT, PCPN AMOUNTS SHOULD NOT BE
HEAVY WITH LIQUID EQUIVALENT AMOUNTS EXPECTED TO RANGE FROM 1/10
SOUTH TO 1/3 INCH NORTH.

BY THURSDAY, THE UPPER TROUGH WILL CONTINUE TO DEEPEN, BUT THE
CORE OF LOW PRESSURE IS FCST TO MOVE THROUGH NY STATE AND NEW
ENGLAND. ALTHOUGH SHORT WAVES EMBEDDED WITHIN THE TROUGH COULD
GENERATE RAIN AND SNOW SHOWERS, MOST OF THE ACTIVITY SHOULD STAY
TO THE NORTH WITH DOWNSLOPE FLOW LIMITING THE SHOWER ACTIVITY
SOUTH. HOWEVER, WITH COLDER AIR RETURNING AND A 40 KT WIND FROM
THE WEST/NORTHWEST AT 850 MB, DOWNWARD TRANSFER OF MOMENTUM SHOULD
MAKE THU A WINDY DAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE GRADIENT BETWEEN DEPARTING LOW PRESSURE AND HIGH PRESSURE
BUILDING ACROSS THE SE STATES SHOULD KEEP BRISK/WINDY CONDITIONS
OVER THE AREA THROUGH FRIDAY. HOWEVER, DRY WEATHER WILL BE FCST AS
THE UPPER LOW WILL BE SLOWLY DEPARTING. SATURDAY LOOKS UNSETTLED
WITH ANOTHER COLD FRONT AND WEAK AREA OF LOW PRESSURE CROSSING THE
REGION. THE ECMWF IMPLIES ANY PCPN IS SHOWERY AND MAINLY DUE TO
THE UPPER TROUGH, WHILE THE GFS HAS MORE LIQUID EQUIVALENT PCPN
FCST. SINCE THE LOW IS RELATIVELY WEAK ON BOTH MODELS, I PREFER TO
KEEP ANY PCPN SHOWERY. IT LOOKS TO BE COLD ENOUGH TO SUPPORT
MOSTLY SNOW SHOWERS WITH RAIN/SNOW SHOWERS SOUTH. SUNDAY LOOKS
LIKE A RETURN TO WINDY BUT DRIER WEATHER AS LOW DEPARTS AND HIGH
PRESSURE AGAIN BUILD IN FROM THE WEST. THE HIGH SHOULD MOVE OVER
OR SOUTH OF THE REGION FOR MONDAY.

FCST TEMPERATURES WERE GENERALLY IN LINE WITH THE PREVIOUS HPC FCST.

&&

.AVIATION /11Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS EXPECTED ACROSS THE TAF SITES TODAY AND TONIGHT.
SKIES WILL BE CLEAR EARLY TODAY AND THEN SOME HIGH LEVEL CLOUDINESS
WILL MOVE IN FROM THE NORTH. THERE WILL BE SOME AC ACROSS THE AREA
TONIGHT AS A STORM SYSTEM APPROACHES FROM THE WEST. WINDS WILL
GENERALLY BE FROM THE NORTH OR NORTHWEST AROUND 10 KNOTS EARLY TODAY
AND THEY WILL BECOME LIGHT AND VARIABLE LATER TODAY.

OUTLOOK...
A STORM SYSTEM MOVING ACROSS THE GREAT LAKES WILL BRING LOWER
CONDITIONS WED AFTERNOON LASTING INTO THU. MAV GUIDANCE INDICATES
THAT IFR OR LIFR CONDITIONS MAY OCCUR DURING THIS PERIOD. LLWS IS
ALSO POSSIBLE WITH A 50 TO 60 KT LOW LEVEL JET ARRIVING WED EVENING.

&&

.MARINE...
THE LOW NORTH OF BERMUDA EARLY TODAY IS DEEPENING RAPIDLY AND THE
ENHANCED GRADIENT HAS PRODUCED SCA CONDITIONS ACROSS THE SOUTHERN
WATERS AND THE LOWER BAY OVERNIGHT. A SMALL CRAFT ADVISORY HAS
BEEN DISCONTINUED AS OF 6 AM. A FEW GUSTS TO AROUND 25 KNOTS ARE
POSSIBLE, BUT OVERALL CONDITIONS WILL TREND TOWARD LESS DEVELOPED
WINDS AND WAVES.

THE NEXT LOW WILL MOVE ACROSS THE MISSISSIPPI VALLEY AND GREAT LAKES
WED AND THU. SCA CONDITIONS WILL ARRIVE OVER THE WATERS AGAIN WED
AND PERSIST INTO WED NIGHT. ONCE AGAIN THE SITUATION IS WARM AIR
OVER THE COLDER WATERS, SO EVEN THOUGH GALE FORCE WINDS ARE BELOW
925 MB, JUST HOW MUCH MIXES DOWN IS THE QUESTION. THE NEXT SHIFT
WILL EVALUATE AND ISSUE ANY NEEDED FLAGS. A BETTER CHANCE FOR GALES
WILL BE THU WHEN THE COLDER AIR ARRIVES BEHIND THE LOW. A GALE WATCH
MAY BE ISSUED LATER TODAY.

ANOTHER LOW WILL AFFECT THE WATERS LATE THIS WEEKEND WITH MORE
ENHANCED WINDS AND SEAS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...STAUBER
NEAR TERM...STAUBER
SHORT TERM...STAUBER
LONG TERM...STAUBER
AVIATION...OHARA
MARINE...OHARA
Hazardous weather outlook, Feb 17, 6:06 AM EST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
606 AM EST TUE FEB 17 2009

NJZ001-PAZ054-055-181115-
SUSSEX-CARBON-MONROE-
606 AM EST TUE FEB 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

1 TO 3 INCHES OF SNOW ARE EXPECTED FOR WEDNESDAY AND EARLY
WEDNESDAY NIGHT BEFORE CHANGING TO RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007-008-PAZ060>062-181115-
WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON-
606 AM EST TUE FEB 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN INCH OR TWO OF SNOW COULD ACCUMULATE WEDNESDAY BEFORE CHANGING
TO RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ067>071-
181115-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
606 AM EST TUE FEB 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-181115-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
606 AM EST TUE FEB 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GALE FORCE WINDS ARE POSSIBLE THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 9:58 PM ESTSmall Craft AdvisoryPHI8 hr
Feb 17, 3:35 PM ESTGale WatchPHI24 hr

Nearby

Small Craft Advisories in New Jersey, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.